Alert archive / Indiana / Heat Advisories in 2012

Heat Advisory 7, NWS Indianapolis, IN

July 19, 201215 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Jul 19, 2012, 3:19 AM EDT for 15 counties in Indiana. It took effect at Jul 19, 2012, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 3:19 AM EDT (07:19 UTC)
In effect from
Jul 19, 2012, 10:00 AM EDT
Expired
Jul 19, 2012, 8:00 PM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2326 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS73 KIND 190719
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 AM EDT THU JUL 19 2012

...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA...

.A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL
REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA TODAY...ALLOWING
TEMPERATURES TO RISE TO NEAR 100 DEGREE AGAIN. HEAT INDEX VALUES
WILL BE NEAR 105 THIS AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...BRINGING AN END TO THE HEAT.

INZ051>053-060>065-067>072-191530-
/O.NEW.KIND.HT.Y.0007.120719T1400Z-120720T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
319 AM EDT THU JUL 19 2012

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 


* TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. HEAT
  INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS
  AFTERNOON.

* IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR
  CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY AT
  RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG
  CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN
  VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

PUMA
3 follow-up statements
515 
WWUS73 KIND 191549
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EDT THU JUL 19 2012

...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA...

.A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL
REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA TODAY...ALLOWING
TEMPERATURES TO RISE TO NEAR 100 DEGREE AGAIN. HEAT INDEX VALUES
WILL BE NEAR 105 THIS AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND
EVENING...BRINGING AN END TO THE HEAT.

INZ051>053-060>065-067>072-200000-
/O.CON.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
1149 AM EDT THU JUL 19 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. 
  HEAT INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS 
  AFTERNOON. 

* IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR 
  CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY 
  AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... 
  YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE 
  LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

RYAN
744 
WWUS73 KIND 191846
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EDT THU JUL 19 2012

...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA...

.A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL
REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA THIS AFTERNOON
AND EARLY EVENING...WITH TEMPERATURES RISING INTO THE UPPER 90S TO NEAR
100 DEGREES AGAIN. HEAT INDEX VALUES WILL BE AROUND 105 THROUGH
THE REST OF THE AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...BRINGING AN END TO THE HEAT.

INZ051>053-060>065-067>072-200000-
/O.CON.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
246 PM EDT THU JUL 19 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. 
  HEAT INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS 
  AFTERNOON. 

* IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED 
  OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR 
  CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY 
  AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... 
  YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE 
  LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

RYAN
741 
WWUS73 KIND 192359
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT THU JUL 19 2012


INZ051>053-060>065-067>072-200100-
/O.EXP.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
759 PM EDT THU JUL 19 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THUNDERSTORMS WILL CAUSE TEMPERATURES TO FALL INTO THE 80S OVER
THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 19, 2:54 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 19, 2:54 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
254 AM EDT THU JUL 19 2012

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 221 AM EDT THU JUL 19 2012

ANOTHER ACTIVE WEATHER DAY IS IN STORE FOR TODAY...INCLUDING HOT
TEMPERATURES AND CHANCES FOR THUNDERSTORMS AS AN AREA OF LOW
PRESSURE PUSHES ACROSS THE STATE TODAY AND TONIGHT.

COOLER HIGH PRESSURE IS EXPECTED TO ARRIVE ON FRIDAY TO START THE
WEEKEND...BRINGING TEMPERATURES CLOSER TO NORMAL ALONG WITH DRY
WEATHER START THE WEEKEND.

ANOTHER FRONTAL BOUNDARY WILL PUSH IN TO THE AREA ON MONDAY NIGHT
THROUGH WEDNESDAY BRINGING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /TODAY/...
ISSUED AT 221 AM EDT THU JUL 19 2012

SURFACE ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE OVER SE
IOWA. TSRA WERE BLOWING UP AHEAD OF THE LOW OVER NORTHERN ILLINOIS
AND SOUTHERN WISCONSIN. RADAR SHOWED A FEW TSRA OVER SERN PARTS OF
CENTRAL INDIANA SLOWLY DRIFTING SOUTHEAST. SURFACE FLOW ACROSS THE
AREA REMAIN SOUTHERLY ACROSS THE AREA AS DEW POINT TEMPERATURES
WERE IN THE MOIST UPPER 60S TO AROUND 70. SEVERAL OUTFLOW
BOUNDARIES WERE FOUND ACROSS THE AREA DUE TO EARLIER AND ONGOING
CONVECTION.

MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND TEMPS.

BOTH THE GFS AND THE NAM SUGGEST AN UPPER SHORT WAVE OVER IA TO
SLOWLY PUSH TOWARD INDIANA TODAY...TRIGGERING TSRA. RECENT RADAR
TRENDS ALREADY INDICATE THAT THIS IS THE CASE AS A THIN LINE OF
THUNDERSTORMS CONTINUES TO DEVELOP OVER WEST CENTRAL ILLINOIS.

NAM FORECAST SOUNDINGS REMAIN VERY STEEP TODAY THROUGH 18Z WITH
FAVORABLE INSTABILITY AND 700MB TEMPS NEAR 10C...ALTHOUGH GIVEN
OUR VERY WARM AIR MASS IT DOES NOT APPEAR A CAP IS IN PLACE.
MODELS ALSO AGREE THAT AN 850MB THERMAL RIDGE WILL BE IN PLACE
TODAY ACROSS INDIANA...AHEAD OF THE LOW...WITH 850 TEMPS NEAR 20C
AGAIN. THUS ANY SUNSHINE SHOULD QUICKLY HEAT AND DESTABILIZE THE
COLUMN...NOT TO MENTION THE ADVECTING FORCING ASSOCIATED WITH THE
SHORT WAVE. CLOUDS AND SCT PRECIP IN THE AREA SHOULD PREVENT
TRIPLE DIGITS IN MOST AREAS...HOWEVER THE SW FORECAST AREA...AS IT
REMAINS FARTHEST AWAY FROM THE DYNAMICS AND ONGOING PRECIP. THUS
TRIPLE DIGITS ARE POSSIBLE THERE AND A HEAT ADVISORY WILL BE NEEDED.

SINCE THE VERY WARM AIR MASS REMAINS IN PLACE AS THE FRONTAL
BOUNDARY TO THE NORTH DOES NOT ARRIVE LATE THIS AFTERNOON AND
EVENING...AND GIVEN THE STRONG FORCING AND UNSTABLE AIR MASS WILL
TREND POPS HIGH THAN GUIDANCE...PARTICULARLY ACROSS THE NORTH.
WILL ALSO TREND HIGH TEMPS AT OR ABOVE METMOS...PARTICULARLY
ACROSS THE SOUTHWEST AND SOUTH AS THOSE LOCATIONS WILL HAVE THE
MOST AMOUNT OF HEATING PRIOR TO THE FRONTAL ARRIVAL.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 221 AM EDT THU JUL 19 2012

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE POPS TONIGHT AND
THEN TEMPS STARTING ON FRIDAY.

THE PREVIOUSLY MENTIONED UPPER SHORT WAVE WILL BE DEPARTING
CENTRAL INDIANA THIS EVENING. BOTH THE GFS AND THE NAM SUGGEST THE
SURFACE LOW WILL STILL BE LINGERING ACROSS CENTRAL INDIANA AT
00Z...NOT EXITING THE AREA WITH IT/S ASSOCIATED COLD FRONT UNTIL
AFTER 06Z...AT LEAST. TIME HEIGHT SECTIONS CONTINUE TO INDICATE
GOOD LOWER AND MIDDLE LEVEL MOISTURE WITH GOOD VV NEAR
00Z...HOWEVER THE COLUMN COULD END UP BEING WORKED OVER BY THAT
POINT BY PREVIOUS CONVECTION. FORECAST SOUNDINGS CONTINUE TO
INDICATE SOME INSTABILITY AS OF 00Z BUT AGAIN...IF THE PREVIOUS
CONVECTION GETS GOING...THAT WILL LIKELY BE LOST. THUS CONFIDENCE
IS LOW ON SPECIFIC TIMING AND ORGANIZATION. STILL GIVEN THE
DYNAMICS ALOFT AND THE LOWER LEVEL CONVERGENCE WILL NEED TO INCLUDE
POPS CLOSE TO GUIDANCE THROUGH 06Z...AND TREND TOWARD DRY AFTER
THAT. BEST POPS WILL BE ACROSS THE SOUTHEAST...WHERE PROPAGATION
OF THE SYSTEM WILL TAKE THE LONGEST. AS FOR TEMPS WILL STICK CLOSE
TO A BLEND OF THE MAVMOS AND MET.

COOL HIGH PRESSURE ARRIVES ON FRIDAY AS THE FORECAST SOUNDINGS AND
TIME HEIGHT DRY OUT ALOFT. THE MODELS DO HINT AT SOME TRAPPED
LOWER LEVEL MOISTURE ON FRIDAY...BUT WITH AN INVERSION
ALOFT...PRECIP IS NOT EXPECTED. FURTHERMORE AS THE STRONG JULY SUN
WORKS ON THAT LOWER LEVEL CLOUD DECK...EXPECT IT TO CONTINUE TO
DIMINISH AS FRIDAY GOES ON AS DRY AIR CONTINUES TO WORK INTO THE
STATE ON NORTH WINDS. WILL TREND HIGHS ABOVE MAVMOS AND METMOS DUE
TO THE VERY DRY CONDITIONS THAT CONTINUE TO LINGER ACROSS THE AREA.

ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...RIDGING IS EXPECTED TO
BUILD ALOFT ACROSS INDIANA AND THE GREAT LAKES. GOOD SUBSIDENCE IS
SEEN IN THE MID LEVEL WHILE A STRONG AREA OF HIGH PRESSURE REMAINS
IN CHARGE AT THE SURFACE. FORECAST SOUNDINGS SHOW UNATTAINABLE
CONVECTIVE TEMPERATURES...THUS MOSTLY CLEAR NIGHTS AND A SUNNY
SATURDAY IS EXPECTED. WILL TREND ALL TEMPS WARMER THAN GUIDANCE
BASED UPON HOW WARM AND DRY WE HAVE BEEN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

ISSUED AT 250 AM EDT THU JUL 19 2012

SEE SAW PATTERN TO CONTINUE NEXT WEEK SIMILAR TO THIS WEEK WITH
COUPLE DRY DAYS SUNDAY AND MONDAY. STORM CHANCES RETURN AS CLUSTERS
OR MCS ACTIVITY IN NORTHWEST UPPER FLOW TUESDAY AND WEDNESDAY
AHEAD OF REAL STRONG SURGE OF HEAT PRIOR TO NEXT COOL FRONT
ARRIVAL THURSDAY NIGHT OR FRIDAY.

UNRELENTING HEAT REBUILDS STARTING AT LOW 90S SUNDAY AND BACK
INTO THE MID AND UPPER 90S BY WEDNESDAY. WOULD NOT BE SURPRISED IF
WE DONT HIT TRIPLE DIGIT HIGHS IN WESTERN COUNTIES WEDNESDAY AND
THURSDAY. AS BEFORE HAVE GONE ABOVE MOS GUIDANCE ON MAX TEMPS AS
THEY YET REMAIN UNABLE TO CAPTURE DROUGHT INDUCED HEAT.

MODELS ACTUALLY IN FAIRLY GOOD AGREEMENT REGARDING PRECIPITATION
CHANCES AS FRONTAL BOUNDARY SETS UP SOUTHERN GREAT LAKES TO UPPER
OHIO VALLEY AND SERIES OF SHORT WAVES PRODUCING DAILY MCS COMING
DOWN RIDGE. BEST RAIN THREATS WILL BE IN MICHIGAN AND OHIO WHILE
HERE IN INDIANA WESTERN COUNTIES MAY AGAIN BE TOO DEEP INTO THE
CORE OF THE RIDGE AND MISS MUCH OF THIS RAIN WHILE NORTHERN AND
EASTERN COUNTIES GET A COUPLE GOOD SHOTS AT SCATTERED LOCALLY
HEAVY RAINS LIKE THE LAST FEW DAYS THIS WEEK.

&&

.AVIATION /FOR 190600Z TAF ISSUANCE/...
ISSUED AT 1230 AM EDT THU JUL 19 2012

WIDELY SCATTERED THUNDERSTORMS HAVE LINGERED ACROSS THE SOUTHERN
HALF OF CENTRAL INDIANA...WHILE A MUCH MORE IMPRESSIVE AREA OF
STORMS WAS MOVING ACROSS NORTHERN ILLINOIS INTO EXTREME NORTHERN
INDIANA AND THE SOUTHERN GREAT LAKES.  MOST OF THE ACTIVITY APEARS
TO BE STEADY STATE OR INCREASING IN STRENGTH AND COVERAGE. ALL BUT
KHUF APPEARS IN LINE FOR POTENTIAL STORMS PRIOR TO DAYBREAK.

RAPID REFRESH MODEL BRINGS AREA OF STORMS INTO KLAF AREA BY 11Z AND
KIND AND KHUF AREAS BY 14Z. THUNDERSTORMS WILL NOT BE CONTINUOUS.
HOWEVER...SEVERAL ROUNDS MAY AFFECT KIND AND KLAF MUCH OF THE DAY
THURSDAY WITH LESSER CHANCES AT KHUF AND KBMG.

MODELS INDICATE A COLD FRONT OVER EXTREME NORTHERN ILLINOIS AND
SOUTHERN LOWER MICHIGAN WILL MOVE SOUTH ACROSS CENTRAL INDIANA
THURSDAY EVENING AND THUNDERSTORMS SHOULD DIMINISH FROM THE NORTH
AFTER FRONT MOVES THROUGH.  NAM MODEL INDICATES MVFR CEILINGS MAY
SPREAD IN BEHIND THE FRONT OVER NORTHERN AND CENTRAL AREAS LATER
THURSDAY NIGHT.

WINDS WILL BECOME SOUTHWEST NEAR 10 KNOTS THURSDAY AND THEN
NORTHWEST AT 8 KNOTS OR LESS THURSDAY NIGHT BEHIND COLD FRONT.

A PERIOD OF MVFR FOG IS NOT OUT OF THE QUESTION LATE THURSDAY
TONIGHT...BUT HIGH CLOUDS MAY LIMIT THIS AND HAVE REMOVED MENTION
FROM MOST TAFS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....TUCEK
AVIATION...JEH/DRT
Hazardous weather outlook, Jul 18, 8:25 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT WED JUL 18 2012

INZ021-028>031-035>049-051>057-060>065-067>072-200030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
825 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...HEAVY RAIN...WIND GUSTS OVER 40 MPH...SMALL HAIL.

TIMING: TONIGHT.

DISCUSSION: SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT
AS A FRONT APPROACHES THE AREA. SOME STORMS MAY BE STRONG WITH
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY. SEVERE
STORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT...WITH DANGEROUS
LIGHTNING...HIGH WINDS...AND BRIEF HEAVY RAINFALL. THE CHANCES FOR
STORMS RETURN BY TUESDAY.

DISCUSSION: A COLD FRONT WILL MOVE INTO CENTRAL INDIANA ON
THURSDAY AND THEN EXIT THE AREA ON FRIDAY...BRINGING CONTINUED
CHANCES FOR THUNDERSTORMS. THERE IS A CHANCE FOR MORE THUNDERSTORMS
ON TUESDAY WITH ANOTHER FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 18, 10:51 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             5 NE SEYMOUR            39.01N  85.82W
07/18/2012  E1.00 INCH       JACKSON            IN   PUBLIC

            TIME ESTIMATED

&&

EVENT NUMBER IND1200410

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:33 PM EDTSpecial Weather StatementINDLawrence27 min
Jul 19, 3:58 PM EDTSpecial Weather StatementINDMonroe32 min
Jul 19, 4:13 PM EDTSpecial Weather StatementINDJackson32 min
Jul 19, 4:28 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence47 min
Jul 19, 4:40 PM EDTSpecial Weather StatementINDDaviess50 min
Jul 19, 4:54 PM EDTSpecial Weather StatementINDJennings36 min
Jul 19, 5:23 PM EDTSpecial Weather StatementINDTippecanoe37 min
Jul 19, 5:50 PM EDTSpecial Weather StatementINDFountain25 min
Jul 19, 5:59 PM EDTSevere Thunderstorm WarningINDClinton, Montgomery, Tippecanoe31 min
Jul 19, 6:16 PM EDTSpecial Weather StatementINDParke29 min
Jul 19, 6:29 PM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Putnam31 min
Jul 19, 6:32 PM EDTSevere Thunderstorm WarningINDBoone, Clinton28 min
Jul 19, 7:17 PM EDTSpecial Weather StatementINDHamilton28 min
Jul 19, 7:48 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Rush, Shelby27 min

Nearby

Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.